Alert archive / Nevada / Lake Wind Advisories in 2021
Lake Wind Advisory 11, NWS Las Vegas, NV
NWS Las Vegas, NV issued this lake wind advisory at Aug 17, 2021, 9:10 AM PDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2021, 9:10 AM PDT (16:10 UTC)
- Expired
- Aug 18, 2021, 7:00 PM PDT
- In force
- 34 hr
- Issued by
- NWS Las Vegas, NV
The text
As transmitted.
944 WWUS75 KVEF 171610 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 910 AM PDT Tue Aug 17 2021 AZZ036-NVZ021-180600- /O.NEW.KVEF.LW.Y.0011.210817T1610Z-210819T0200Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 910 AM PDT Tue Aug 17 2021 /910 AM MST Tue Aug 17 2021/ ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM PDT /7 PM MST/ WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Lake Mead National Recreation Area as well as Lake Mohave. * WHEN...Until 7 PM PDT /7 PM MST/ Wednesday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. Strong wind gusts could impact high profile vehicles around local roadways including the Hoover Dam overpass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
3 follow-up statements
608 WWUS75 KVEF 180453 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 953 PM PDT Tue Aug 17 2021 AZZ036-NVZ021-190200- /O.CON.KVEF.LW.Y.0011.000000T0000Z-210819T0200Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 953 PM PDT Tue Aug 17 2021 /953 PM MST Tue Aug 17 2021/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...In Nevada, Lake Mead National Recreation Area. In Arizona, Lake Mead National Recreation Area. * WHEN...Until 7 PM PDT /7 PM MST/ Wednesday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. Strong wind gusts could impact high profile vehicles around local roadways including the Hoover Dam overpass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
806 WWUS75 KVEF 181833 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1133 AM PDT Wed Aug 18 2021 AZZ036-NVZ021-190200- /O.CON.KVEF.LW.Y.0011.000000T0000Z-210819T0200Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 1133 AM PDT Wed Aug 18 2021 /1133 AM MST Wed Aug 18 2021/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...In Nevada, Lake Mead National Recreation Area. In Arizona, Lake Mead National Recreation Area. This advisory also includes Lake Mohave. * WHEN...Until 7 PM PDT /7 PM MST/ Wednesday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. Strong wind gusts could impact high profile vehicles around local roadways including the Hoover Dam overpass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
414 WWUS75 KVEF 190150 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 650 PM PDT Wed Aug 18 2021 AZZ036-NVZ021-190300- /O.EXP.KVEF.LW.Y.0011.000000T0000Z-210819T0200Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 650 PM PDT Wed Aug 18 2021 /650 PM MST Wed Aug 18 2021/ ...LAKE WIND ADVISORY WILL EXPIRE AT 7 PM PDT /7 PM MST/ THIS EVENING... Gusty south winds will continue to decrease this evening. Therefore, the lake wind advisory will expire at 7 pm PDT. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this lake wind advisory went out at Aug 17, 9:10 AM PDT, 0 minutes earlier.
Area forecast discussion, Aug 17, 9:10 AM PDT, 0 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 910 AM PDT Tue Aug 17 2021 .SYNOPSIS...Low pressure dropping into the Great Basin will bring a cooling trend to the region beginning today, while also limiting monsoonal thunderstorm activity to eastern Lincoln and Mohave counties through Thursday. Breezy conditions can be expected as well. Temperatures will remain slightly below average through the weekend with generally dry weather. && .UPDATE...Morning observations around Lake Mead and Lake Mohave are already showing wind speeds of 25 mph or greater and localized gusts over 40 mph. Winds will likely increase slightly through the early afternoon and remain rather strong through Wednesday evening in response to an incoming trough over the Great Basin. Went ahead and issued a Lake Wind Advisory to account for the stronger winds and waves possible through Wednesday evening. Aside from the winds, widespread haze and smoke from California wildfire activity is evident on regional webcams, and will continue to occasionally plague the region through the week as flow aloft turns more westerly. Thickest smoke will be confined to the Sierra and Esmeralda county region, but noticeably dense haze can be expected across the entire forecast area. Will also be watch for isolated strong storms to form this evening across Lincoln and eastern Mohave counties. Strong wind gusts and isolated hail up to a quarter size will be possible. -Outler- && .SHORT TERM...through Thursday night. Early morning satellite loop showed a few clouds over far southern Mohave County and an outflow boundary ejected by huge storms over the Phoenix metro approaching from the southeast. Farther northwest, a band of mid level clouds kicked off by a weak disturbance over far northwest Nevada stretched from southern Esmeralda County through central Nye into western Lincoln. Regarding the outflow boundary, observations behind it show winds only gusting into the 20s. Will keep an eye on it, but it does not look like an urgent concern. Interesting couple of days setting up thunderstorm-wise. Low pressure which was near Vancouver early this morning was bringing increasing westerly flow to our area, especially the northern zones, which was beginning to advect in drier air. On the flip side, synoptic scale lift and wind shear will also increase by afternoon, leading to a situation where we see less thunderstorm coverage than in previous days, but the storms which do pop could be long lasting and/or produce severe weather. The main area of concern for severe weather this afternoon is likely to be northern Lincoln County, with southeast Mohave County possibly being favorable for flash flooding as the outflow boundary reinforces already high precipitable water. Wednesday, as the main low sags into southwest Idaho, forcing will increase enough over our CWA to offset any drying, dragging thunderstorm chances as far west as Goldfield, Las Vegas, and parts of the Colorado River Valley. Thursday, as the low nears Salt Lake City, dry air and synoptic scale sinking will limit thunderstorm chances mainly to Lincoln and Mohave counties again. High temperatures today will be down about two to four degrees from yesterday, eliminating the need for any heat products. More substantial cooling can be expected Wednesday, with daily changes ranging from about four degrees over the southern Mojave Desert to about ten degrees over the southern Great Basin, followed by a few more degrees of cooling on Thursday. .LONG TERM...Friday through Monday. Rather dry conditions are still favored for the longer term period as a broad trough remains entrenched across the West through the weekend. This will induce a dry and stable southwesterly flow across the Mojave Desert and southern Great Basin region, while also keeping temperatures fairly comfortable by August standards. As the previous discussion alluded to, the Climate Prediction Center's 6 to 10 day outlook reflects this well with below normal precipitation favored in both the 6-10 and 8-14 day precipitation outlooks. Temperatures will gradually moderate closer to normal by early next week as high pressure ridging attempts to rebuild across the Southwest. && .AVIATION...For McCarran...Breezy south winds will continue to impact Las Vegas through the overnight period. Around 13Z, gusty south-southeasterly winds have the potential to reach the terminal from a strong storm outflow from Arizona with gusts between 20 and 25 kts possible. Through the morning, south-southwesterly winds will increase across the region and remain elevated until around midnight with gusts 25 to 30 kts expected peaking between 22Z and 02Z. Gusts will fall off overnight, but winds will continue to breeze around 12 kts. No operationally significant cloud cover expected. For the rest of southern Nevada, northwest Arizona and southeast California...Gusty southeast outflow winds from storms in Arizona will likely impact Colorado River Valley sites between 11Z and 12Z, reaching the Las Vegas Valley sites between 13Z and 14Z with gusts between 20 and 25 kts. Through the morning, gusty south- southwesterly winds will pick up across the region with gusts between 25 and 35 kts at all TAF sites. No operationally significant cloud cover expected. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Morgan LONG TERM...Outler AVIATION...Varian For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Lake Wind Advisories in Nevada, 2021Lake Wind Advisories in Arizona, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.